Texas, 2005Flash Flooding and Hail in Texas, May 8, 2005
May 8, 2005 · NWS EWX · 5 events in 4 counties and zones
4 flash flood, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at May 8, 9:08 AM CST, 3 hours 57 minutes earlier.
Area forecast discussion, May 8, 9:08 AM CST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1008 AM CDT SUN MAY 8 2005
.UPDATE...
EFFICIENT RAIN-MAKING DEEP CONVECTION TAKING-OFF NOW...WITH
MUCH NEEDED RAIN ON THE WAY. UPDATED FORECAST TO EXPAND HIGHER
POPS A BIT FURTHER WEST AND INCLUDE A MENTION OF SEVERE FOR
THE ENTIRE CWFA. ALSO REESTABLISHED NEAR TERM SKY...TEMP...
DEWPOINT AND WIND TRENDS BASED ON CURRENT OBS AND SATELLITE
IMAGERY.
NEW SUITE OF PRODUCTS OUT SHORTLY.
&&
.PREV DISCUSSION... /ISSUED 619 AM CDT SUN MAY 8 2005/
UPDATE...
HAVE UPDATED FOR SEVERE THUNDERSTORM WATCH 230 AREAS ALONG AND
EAST OF A KENEDY TO SAN ANTONIO TO LEAKEY TO MOUNTAIN HOME LINE.
ALSO, WILL REMOVE COUNTIES THAT ARE ONLY IN SEVERE THUNDERSTORM
WATCH 229. OTHERWISE, ONGOING FORECASTS GENERALLY ON TRACK.
PREV DISCUSSION... /ISSUED 348 AM CDT SUN MAY 8 2005/
DISCUSSION...
CONVECTIVELY ACTIVE DAY AHEAD. SEVERE THUNDERSTORM WATCH CONTINUES
FOR THE HILL COUNTRY AND ADJOINING COUNTIES IMMEDIATELY SOUTH
UNTIL 9 AM. HAVE BOOSTED POPS FOR TODAY AS SLIGHTLY NEGATIVE TILT
SHORT-WAVE TROUGH AND LEFT EXIT REGION OF UPPER JET ENCOUNTER
MOIST INFLOW ON LOW LEVEL JET AND VERY UNSTABLE AIRMASS ACROSS
SOUTH CENTRAL TEXAS. A COUPLE OF MCS-S SHOULD FORM AND MOVE ACROSS
THE AREA. SEVERE STORMS ARE POSSIBLE DUE SUFFICIENT SHEAR AND CAPE
WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. HAVE LOWERED
TEMPERATURES DUE CLOUDS AND RAIN WITH HIGHER QPF.
TROUGH MOVES EAST OF AREA TONIGHT WITH SOME POPS REMAINING OVER
THE EAST THIS EVENING. BY MONDAY, UPPER LEVEL RIDGING AND WARMING
MID LEVEL TEMPERATURES WILL CAP AIRMASS. HOWEVER, THERE COULD BE
SOME BOUNDARIES ON WHICH TO FOCUS CONVECTION, ALTHOUGH WILL BE
TOO ISOLATED TO MENTION. UPPER RIDGE AXIS SLOWLY MOVES OVER TEXAS
ON TUESDAY AS AN UPPER TROUGH DEVELOPS OVER THE WESTERN STATES.
TROUGH WILL REMAIN QUASI-STATIONARY THROUGH MUCH OF THE WORK
WEEK, THEN MOVE EAST ACROSS THE PLAINS NEXT WEEKEND. SOUTHERLY
LOWER LEVEL FLOW WILL PREVAIL KEEPING AT LEAST THE AIRMASS MOIST,
HOWEVER CAPPING WARM MID LEVEL TEMPERATURES WILL INHIBIT DEEP
CONVECTION AND WILL MAINTAIN ONLY GHOST POPS FOR POTENTIAL OF
MAINLY NIGHT AND MORNING DRIZZLE OR STREAMER SHOWERS AS WEAK
SHORT-WAVES MOVE OVERHEAD. TEMPERATURES WILL GENERALLY TREND
TOWARD THE GFS GUIDANCE.
MODELS HAVE BECOME MORE CONSISTENT FOR NEXT WEEKEND BRINGING A
FRONT SOUTH TO NEAR SOUTH CENTRAL TEXAS WHILE AT THE SAME TIME
DEVELOPING SOME TROUGHING OVER NORTHERN MEXICO. IF THIS TREND
CONTINUES NEXT WEEKEND HAS THE POTENTIAL TO BE VERY WET.
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
&&
11/03/01/DC
Hazardous weather outlook, May 8, 4:27 AM CST, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
527 AM CDT SUN MAY 8 2005
TXZ171>173-183>194-202>209-217>225-228-091000-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
527 AM CDT SUN MAY 8 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT.
AN UPPER LEVEL DISTURBANCE WILL INTERACT WITH A MOIST AND UNSTABLE
AIRMASS TO GENERATE SCATTERED TO NUMEROUS THUNDERSTORMS TODAY INTO
THIS EVENING. SOME STORMS COULD BECOME SEVERE WITH LARGE HAIL AND
DAMAGING WINDS THE MAIN THREAT. LOCALLY HEAVY RAINFALL IS ALSO
POSSIBLE.
THE SYSTEM WILL MOVE OFF TO THE EAST WITH STORMS ENDING BY AROUND
MIDNIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
In the hours before
Local storm report, May 8, 10:45 AM CST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1145 AM CDT SUN MAY 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM HAIL 6 N BOERNE 29.89N 98.74W
05/08/2005 0.75 INCH KENDALL TX TRAINED SPOTTER
&&
DCFlash Flood, De Witt
- When
- May 8, 1:05 PM CST to 3:00 PM CST
- Where
- De Witt County, Cuero
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.100, -97.283
From 1 to 2 inches of rain fell across the area from Cuero to Yoakum, with as much as 7 inches southeast of Hocheim. SH183 was closed near Hocheim, with SH119 closed near New Davy and FM1446 closed at Cuero.
Flash Flood, Gonzales
- When
- May 8, 1:30 PM CST to 3:00 PM CST
- Where
- Gonzales County, South Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.450, -97.467
Thunderstorms produced between 1 and 2 inches of rain over southern Gonzales County. Highest totals were near 5 inches just southeast of Gonzales. SH183 was closed south of Gonzales with FM108 closed from Wrightsboro to Smiley.
Hail, De Witt
- When
- May 8, 1:58 PM CST
- Where
- De Witt County, 15 mi NE of Cuero
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.250, -97.100
Flash Flood, Lee
- When
- May 8, 2:00 PM CST to 4:00 PM CST
- Where
- Lee County, Fedor
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.317, -97.050
A general inch of rain fell between Fedor and Lexington, with up to 6 inches in isolated spots between the two towns. Flash flooding closed FM112, FM696, and FM1624 near Lexington
Flash Flood, Lavaca
- When
- May 8, 2:30 PM CST to 5:00 PM CST
- Where
- Lavaca County, Moulton
- Reported by
- AMATEUR RADIO
- Coordinates
- 29.583, -97.150
Thunderstorms produced between 1 and 2 inches of rain between Moulton and Shiner, with up to 5 inches in the area around Moulton. SH95 was closed between Moulton and Shiner and FM1444 was flooded near Yorktown.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Rain in California, May 8 to 9, 2005$35 million · 4 events
- Flash Flood in Idaho, May 8, 2005$4.0 million · 1 event
- Hail and Damaging Winds in Texas, May 8, 20051 injured · $689,000 · 1.75 in hail · 19 events
- Flood in California, May 8 to 10, 2005$2.3 million · 1 event
- Hail in Texas, May 8, 2005$245,000 · 4.25 in hail · 41 events
- Hail and Damaging Winds in Texas, May 8, 2005$246,000 · 1 in hail · 30 events
- Flash Flooding and Hail in Iowa, May 8, 2005$208,000 · 2 in hail · 23 events
- Tornadoes and Hail in Minnesota, May 8, 2005$70,000 · F0 · 23 events
- Tornado and Flooding in Kansas, May 8, 2005F0 · 63 events
- Marine Thunderstorm Winds in Gulf of Mexico, May 8, 2005$75,000 · 65 kt wind · 11 events
- Tornado and Flash Flood in North Dakota, May 8 to 9, 2005F1 · 28 events
- Hail in South Dakota, May 8, 20051.75 in hail · 39 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5446105, 5446106, 5446107, 5446108, 5446109.